Osaka Journal of Mathematics

Lagrangian submanifolds in strict nearly Kähler 6-manifolds

Hông Vân Lê and Lorenz Schwachhöfer

Full-text: Open access

Abstract

Lagrangian submanifolds in strict nearly Kähler 6-manifolds are related to special Lagrangian submanifolds in Calabi-Yau 6-manifolds and coassociative cones in $G_2$-manifolds. We prove that the mean curvature of a Lagrangian submanifold $L$ in a nearly Kähler manifold $(M, J, g)$ is symplectically dual to the Maslov 1-form on $L$. Using relative calibrations, we derive a formula for the second variation of the volume of a Lagrangian submanifold $L^3$ in a strict nearly Kähler manifold $(M^6, J, g)$ and compare it with McLean's formula for special Lagrangian submanifolds. We describe a finite dimensional local model of the moduli space of compact Lagrangian submanifolds in a strict nearly Kähler 6-manifold. We show that there is a real analytic atlas on $(M^6, J, g)$ in which the strict nearly Kähler structure $(J, g)$ is real analytic. Furthermore, w.r.t. an analytic strict nearly Kähler structure the moduli space of Lagrangian submanifolds of $M^6$ is a real analytic variety, whence infinitesimal Lagrangian deformations are smoothly obstructed if and only if they are formally obstructed. As an application, we relate our results to the description of Lagrangian submanifolds in the sphere $S^6$ with the standard nearly Kähler structure described in [34].

Article information

Source
Osaka J. Math., Volume 56, Number 3 (2019), 601-629.

Dates
First available in Project Euclid: 16 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1563242426

Mathematical Reviews number (MathSciNet)
MR3981303

Zentralblatt MATH identifier
07108032

Subjects
Primary: 53C40: Global submanifolds [See also 53B25] 53C38: Calibrations and calibrated geometries 53D12: Lagrangian submanifolds; Maslov index 58D99: None of the above, but in this section

Citation

Lê, Hông Vân; Schwachhöfer, Lorenz. Lagrangian submanifolds in strict nearly Kähler 6-manifolds. Osaka J. Math. 56 (2019), no. 3, 601--629. https://projecteuclid.org/euclid.ojm/1563242426


Export citation

References

  • S. Agmon, A. Douglis and L. Nirenberg: Estimates near the boundary for the solutions of elliptic partial differential equations satisfying general boundary conditions, II, Comm. Pure Appl. Math. 17 (1964), 35–92.
  • B. Alexandrov and U. Semmelmann: Deformations of nearly parallel $G_2$-structures, Asian J. Math. 16, 713–744.
  • M. Artin: On the solutions of analytic equations, Invent. Math. 5 (1968), 277–291.
  • C. Bär: Real Killing Spinors and Holonomy, Comm. Math. Phys. 154 (1993), 509–521.
  • R.L. Bryant: Minimal Lagrangian submanifolds of Kähler-Einstein manifolds; in Differential geometry and differential equations, Lect. Notes in Math. 1255, Springer-Verlag, Berlin, 1987, 1–12.
  • A. Butscher: Deformations of minimal Lagrangian submanifolds with boundary, Proc. Amer. Math. Soc. 131 (2003), 1953–1964.
  • S. Chiossi and S. Salamon: The intrinsic torsion of $SU(3)$ and $G_2$-structures; in Differential geometry, Valencia, 2001, World Sci. Publ., River Edge, NJ, 2002, 115–133.
  • F. Dillen, L. Verstraelen and L. Vranken: Classification of totally real 3-dimensional submanifolds of $S^6(1)$ with $K \ge 1/16$, J. Math. Soc. Japan 42 (1990), 565–584.
  • D. DeTurck and J. Kazdan: Some regularity theorems in Riemannian geometry, Ann. Sci. École. Norm Sup 4. 14 (1981), 249–260.
  • F. Dillen and L. Vrancken: Totally real submanifolds of $S^6$ satisfying Chen's Equality, Trans. Amer. Math. Soc. 348 (1996), 1633–1646.
  • A. Douady: Le probléme des modules pour les sous-espaces analytiques compacts d'un espace analytique donné, Ann. Inst. Fourier (Grenoble) 16 (1966), 1–95.
  • J. Eells: A setting for global analysis, Bull. Amer. Math. Soc. 72 (1966), 751–807.
  • N. Ejiri: Totally real submanifolds in a 6-sphere, Proc. Amer. Math. Soc. 83 (1981), 759–763.
  • G.B. Folland: Harmonic analysis of the de Rham complex on the sphere, J. Reine Angew. Math. 398 (1989), 130–143.
  • A. Gray: Nearly Kähler manifolds, J. Differential Geometry 4 (1970), 283–309.
  • A. Gray: Structure of nearly Kähler manifolds, Math. Ann. 223 (1976), 233–248.
  • A. Gray and L.M. Hervella: The sixteen classes of almost Hermitian manifold and their linear invariants, Ann. Math. Pura App. 123 (1980), 35–58.
  • R. Harvey and H.B. Lawson: Calibrated geometries, Acta Math. 148 (1982), 47–157.
  • S. Helgason: Differential geometry, Lie groups and symmetric spaces, Academic Press, New York-London, 1978.
  • N. Hitchin: The moduli space of special Lagrangian submanifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 25 (1997), 503–515.
  • D. Joyce: Riemannian holonomy groups and calibrated geometry, Oxford University Press, Oxford, 2007.
  • S. Kobayashi and K.Nomizu: Foundations of differential geometry, vol. II, Intersciences Publishers, New York-London-Sydney, 1969.
  • V.F. Kirichenko: K-spaces of maximal rank, Mat. Zametki 22 (1977), 465–476.
  • S.G. Krantz and H.R. Parks: A Primer of Real Analytic Functions, Birkhäuser, Boston, 2002.
  • S. Lang: Fundamentals of Differential Geometry, Springer, New York, 1999.
  • H.V. Lê: Minimal $\Phi$-Lagrangian surfaces in almost Hermitian manifolds, Math USSR Sb 67 (1990), 379–391.
  • H.V. Lê: Relative calibration and the problem of stability of minimal surfaces; in Lect. Notes in Math. 1453, Springer-Verlag, 1990, 245–262.
  • H.V. Lê: Jacobi equations on minimal homogeneous submanifolds in homogeneous Riemannian spaces, Funct. Anal. Appl. 24 (1990), 125–135.
  • H.V. Lê and A.T. Fomenko: A criterion for the minimality of Lagrangian submanifolds in Kählerian manifolds, Math. Notes 42 (1987), 810–816.
  • H.V. Lê and Y.G. Oh: Deformations of coisotropic submanifolds in locally conformal symplectic manifolds, Asian J. Math. 20 (2016), 553–596, arXiv:1208.3590.
  • A. Lichnerowicz: Theorie globale des connexions et des groupes d'holonomie, Edizioni Cremonese, Roma, 1955.
  • S. Lojasiewicz and E. Zehnder: An Inverse Function Theorem in Fréchet-Spaces, J. Funct. Anal 33 (1979), 165–174.
  • J. Lotay: Ruled Lagrangian submanifolds of 6-sphere, Trans Amer. Math. Soc. 363 (2011), 2305–2339.
  • J. Lotay: Stability of coassociative conical singularities, Comm. Anal. Geom. 20 (2012), 803–867.
  • K. Mashimo: Homogeneous totally real submanifolds of $S^6$, Tsukuba J. Math. 9 (1985), 185–202.
  • R. McLean: Deformations of Calibrated submanifolds, Comm. Anal. Geom. 6 (1998), 705–747.
  • C.B. Morrey: Second order elliptic system of partial differential equations; in Contribution to the theory of Partial differential equations, Annals of Mathematics Studies, 33, Princeton Univ. Press, Princeton, 1954, 101–160.
  • C.B. Morrey: On the Analyticity of the Solutions of Analytic Non-Linear Elliptic Systems of Partial Differential Equations, I, II, Amer. J. Math 80 (1958), 198–218 and 219–237.
  • C.B. Morrey: Multiple Integrals in the Calculus of the variations, Springer, Berlin, 2008.
  • J.M. Morvan: Classes de Maslov d'une immersion lagrangienne et minimalite, C. R. Acad. Sci. Paris 292 (1981), 633–636.
  • T. Moriyama: Deformations of special Legendrian submanifolds in Sasaki-Einstein manifolds, Math. Z. 283 (2016), 1111–1147.
  • P.A. Nagy: On nearly-Kähler geometry, Ann. Global. Anal. Geom. 22 (2002), 167–178.
  • P.A. Nagy: Nearly Kähler geometry and Riemannian foliations, Asian J. Math. 6 (2002), 481–504.
  • Y.G. Oh: Second variation and stabilities of minimal lagrangian submanifolds in Kähler manifolds, Invent. Math. 101 (1990), 501–519.
  • Y. Ohnita: On stability of minimal submanifolds in compact symmetric spaces, Compositio Math. 64 (1987), 157–189.
  • A.L. Onishchik and E.B. Vinberg: Lie Groups and Algebraic Groups, Springer, New York, 1990.
  • Y.G. Oh and J.S. Park: Deformations of coisotropic submanifolds and strong homotopy Lie algebroids, Invent. Math. 161 (2005), 287–360.
  • B. Palmer: Calibrations and Lagrangian submanifolds in the six sphere, Tohoku Math. J. 50 (1998), 303–315.
  • S. Rosenberg: The Laplacian on a Riemannian manifold: an introduction to analysis on manifolds, Cambridge Univ. Press, Cambridge 1997.
  • R. Schoen and J. Wolfson: The volume functional for Lagrangian submanifolds; in Lectures on partial differential equations, New Stud. Adv. Math. 2, Int. Press, Somerville, MA, 2003, 181–191.
  • J. Simons: Minimal varieties in Riemannian manifolds, Annals of Math. 88 (1968), 62–105.
  • L. Schäfer and K. Smoczyk: Decomposition and minimality of Lagrangian submanifolds in nearly Kähler manifolds, Ann. Global Anal. Geom. 37 (2010), 221–240.